Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS San Angelo, TX

April 30, 2000Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 12:49 AM CDT for Shackelford County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 12:49 AM CDT (05:49 UTC)
Expired
Apr 30, 2000, 1:45 AM CDT
In force
56 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Shackelford County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 1:35 AM CDTHail 0.75Ft Griffin, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 30, 12:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 300550
SVRSJT
TXC417-300645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 145 AM CDT

* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES WEST OF FORT GRIFFIN...OR ABOUT 15
  MILES SOUTHEAST OF HASKELL...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT GRIFFIN AT 115 AM CDT
  ALBANY AT 130 AM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3296 9922 3294 9961 3252 9919 3270 9890

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:19 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 29, 11:19 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 PM CDT SAT APR 29 2000

ADDITIONAL PORTION OF THE TORNADO WATCH HAS BEEN CANCELLED...ALONG
WITH A PORTION OF THE SEVERE THUNDERSTORM WATCH. WILL SEND A ZONE
UPDATE FOR THE AFFECTED COUNTIES...AND WILL TRIM POPS TO LESS THAN 20
FOR THE NORTHERN HEARTLAND COUNTIES.

.SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES.

19
N

In the hours before

Special weather statement, Apr 29, 10:05 PM CDT, 2 hours 44 minutes before
TXZ064>066-071>073-300325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT SAT APR 29 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
STERLING...COKE...RUNNELS...IRION...TOM GREEN...AND CONCHO...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR STORMS TO DEVELOP OR MOVE
INTO THE CONCHO VALLEY LATE THIS EVENING.

MG
Local storm report, Apr 29, 10:52 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT SAT APR 29 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    STAMFORD                  TX   1.75 INCH HAIL
04/29/00   JONES                          GOLFBALL SIZE HAIL

0827 PM    3 N STAMFORD              TX   1.25 INCH HAIL
04/29/00   HASKELL                        HALF DOLLAR SIZE HAIL
                                          REPORTED BY LOCAL RANCHER

0915 PM    3 N STAMFORD              TX   2.00 INCH HAIL
04/29/00   HASKELL                        REPORTED BY LOCAL RANCHER

0923 PM    STAMFORD                  TX   3.00 INCH HAIL
04/29/00   JONES                          HAM OPERATOR REPORTED
                                          SEVERAL BROKEN WINDOWS AND
                                          SHATTERED VEHICLE
                                          WINDSHIELDS

0933 PM    1 S STAMFORD              TX   2.75 INCH HAIL
04/29/00   JONES                          BASEBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

TEW
N
Special weather statement, Apr 29, 11:17 PM CDT, 1 hour 32 minutes before
TXZ054-127-128-139-140-300440-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1117 PM CDT SAT APR 29 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
NOLTAN AND TAYLOR...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
CALLAHAN...COLEMAN...AND BROWN...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES.

MG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones65 min
Apr 29, 8:56 PM CDTSevere Thunderstorm WarningSJTHaskell64 min
Apr 29, 9:00 PM CDTFlash Flood WarningSJTHaskell60 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 29, 11:43 PM CDTSevere Thunderstorm WarningSJTHaskell77 min
Apr 30, 12:40 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton65 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSJTThrockmorton54 min
Apr 30, 4:22 PM CDTTornado WarningSJTThrockmorton38 min
Apr 30, 4:56 PM CDTTornado WarningSJTThrockmorton64 min
Apr 30, 5:57 PM CDTTornado WarningSJTThrockmorton48 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.